EconPapers    
Economics at your fingertips  
 

Generalized quadratic revenue functions

Robert Chambers, Rolf Färe, Shawna Grosskopf and Michael Vardanyan

Journal of Econometrics, 2013, vol. 173, issue 1, 11-21

Abstract: In this paper we focus on the specification of revenue functions in their dual price space. We consider two distance functions–the Shephard output distance function and the directional output distance function–and define both in price space. The former is multiplicative in nature and satisfies homogeneity, whereas the latter is additive and satisfies the translation property. Functional equation methods yield the translog specification in the case of the Shephard distance function and a quadratic specification in the case of the directional distance function. Monte Carlo evidence suggests that the quadratic specification outperforms the translog in large samples and in true models with plenty of curvature.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (18)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612002217
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Generalized quadratic revenue functions (2013)
Working Paper: Generalized Quadratic Revenue Functions (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:173:y:2013:i:1:p:11-21

DOI: 10.1016/j.jeconom.2012.09.005

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-24
Handle: RePEc:eee:econom:v:173:y:2013:i:1:p:11-21